Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 40, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Apr 14, 2017, 3:14 PM CDT. It took effect at Apr 15, 2017, 9:00 AM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2017, 3:14 PM CDT (20:14 UTC)
- In effect from
- Apr 15, 2017, 9:00 AM CDT
- Expired
- Apr 16, 2017, 3:32 AM CDT
- In force
- 19 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
710 WHUS73 KMKX 142014 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 314 PM CDT FRI APR 14 2017 ...GUSTY SOUTHWEST WINDS TAKE SHAPE FOR SATURDAY... .AS A WARM FRONT PUSHES THROUGH THE AREA TONIGHT INTO EARLY SATURDAY, A SOUTHERLY WIND FLOW WILL BEGIN. SOUTHWEST WINDS ARE EXPECTED TO BECOME GUSTY TOWARDS MID MORNING AND WILL PERSIST AHEAD OF AN ADVANCING COLD FRONT THAT WILL SWEEP THROUGH SATURDAY NIGHT. LMZ643>646-150415- /O.NEW.KMKX.SC.Y.0040.170415T1400Z-170416T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 314 PM CDT FRI APR 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 4 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM SATURDAY TO 4 AM CDT SUNDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS. * WAVES: 3 TO 5 FEET...HIGHEST TOWARDS OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
549 WHUS73 KMKX 150152 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 852 PM CDT FRI APR 14 2017 ...GUSTY SOUTHWEST WINDS TAKE SHAPE FOR SATURDAY... .AS A WARM FRONT PUSHES THROUGH THE AREA TONIGHT INTO EARLY SATURDAY, A SOUTHERLY WIND FLOW WILL BEGIN. SOUTHWEST WINDS ARE EXPECTED TO BECOME GUSTY TOWARDS MID MORNING AND WILL PERSIST AHEAD OF AN ADVANCING COLD FRONT THAT WILL SWEEP THROUGH SATURDAY NIGHT. LMZ643>646-151000- /O.CON.KMKX.SC.Y.0040.170415T1400Z-170416T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 852 PM CDT FRI APR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SATURDAY TO 4 AM CDT SUNDAY... * WINDS: SOUTHWEST 15 TO 25 KNOTS. * WAVES: 3 TO 4 FEET...HIGHEST TOWARDS OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
166 WHUS73 KMKX 150840 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 340 AM CDT SAT APR 15 2017 ...GUSTY SOUTHWEST WINDS TODAY... .SOUTHWEST WINDS ARE EXPECTED TO BECOME GUSTY TOWARD MID MORNING TODAY AND WILL PERSIST AHEAD OF AN ADVANCING COLD FRONT THAT WILL SWEEP THROUGH TONIGHT. LMZ643>646-151645- /O.CON.KMKX.SC.Y.0040.170415T1400Z-170416T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 340 AM CDT SAT APR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 AM CDT SUNDAY... * WINDS: SOUTHWEST AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: 3 TO 4 FEET...HIGHEST TOWARDS OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
487 WHUS73 KMKX 151434 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 934 AM CDT SAT APR 15 2017 ...GUSTY SOUTHWEST WINDS TODAY... .SOUTHWEST WINDS ARE EXPECTED TO BECOME GUSTY AND PERSIST AHEAD OF AN ADVANCING COLD FRONT THAT WILL SWEEP THROUGH TONIGHT. LMZ643>646-152245- /O.CON.KMKX.SC.Y.0040.000000T0000Z-170416T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 934 AM CDT SAT APR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... * WINDS: SOUTHWEST AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: 3 TO 6 FEET...HIGHEST TOWARDS OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
360 WHUS73 KMKX 151950 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 250 PM CDT SAT APR 15 2017 ...GUSTY SOUTHWEST WINDS INTO TONIGHT... .SOUTHWEST WINDS ARE EXPECTED TO PERSIST AHEAD OF AN ADVANCING COLD FRONT THAT WILL SWEEP THROUGH TONIGHT. THERE WILL BE A LULL LATER TONIGHT INTO EARLY SUNDAY THEN A GUSTY WEST TO NORTHWEST WIND MAY REACH SMALL CRAFT LEVELS FROM MID MORNING THROUGH THE AFTERNOON HOURS. LMZ643>646-160400- /O.CON.KMKX.SC.Y.0040.000000T0000Z-170416T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 250 PM CDT SAT APR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... * WINDS: SOUTHWEST AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: 3 TO 6 FEET...HIGHEST TOWARDS OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
929 WHUS73 KMKX 160157 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 857 PM CDT SAT APR 15 2017 ...GUSTY SOUTHWEST WINDS INTO TONIGHT... .SOUTHWEST WINDS ARE EXPECTED TO PERSIST AHEAD OF AN ADVANCING COLD FRONT THAT WILL SWEEP THROUGH TONIGHT. THERE WILL BE A LULL LATER TONIGHT INTO EARLY SUNDAY THEN A GUSTY WEST TO NORTHWEST WIND MAY REACH SMALL CRAFT LEVELS FROM LATE MORNING THROUGH THE AFTERNOON HOURS. LMZ643>646-160900- /O.CON.KMKX.SC.Y.0040.000000T0000Z-170416T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 857 PM CDT SAT APR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... * WINDS: SOUTHWEST AT 15 TO 20 KNOTS. * WAVES: 3 TO 5 FEET...SUBSIDING...HIGHEST TOWARDS OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
868 WHUS73 KMKX 160832 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 332 AM CDT SUN APR 16 2017 ...GUSTY WINDS AGAIN TODAY... .WEST TO NORTHWEST WINDS WILL BE GUSTY TODAY BEHIND A DEPARTING COLD FRONT. WAVES SHOULD STAY ON THE LOWER END DUE TO THE OFFSHORE NATURE OF THE WINDS. LMZ643>646-161645- /O.CAN.KMKX.SC.Y.0040.000000T0000Z-170416T0900Z/ /O.NEW.KMKX.SC.Y.0041.170416T1400Z-170417T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 332 AM CDT SUN APR 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT UNTIL 4 AM THIS MORNING HAS BEEN CANCELLED. * WINDS: WEST TO NORTHWEST AT 15 TO 20 KNOTS WITH GUSTS OF 25 TO 30 KNOTS. * WAVES: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 12:20 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Apr 14, 12:20 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1220 PM CDT Fri Apr 14 2017 .AVIATION(18Z TAFS)...Overall a VFR period expected. A few items of concern. Surface warm front approaches tonight with a round of shra/tsra starting around 00z and expanding across srn WI until exiting around 07z-ish. SW 850 jet strengthens later tonight into Saturday morning and this will likely set up a period of LLWS. With mixing increasing as Saturday morning wears on the LLWS threat diminishes though sw surface winds will become gusty while in the warm sector. The next threat will be a round of storms along and out ahead of a cold front. This batch would most likely affect the area between 00-05z Saturday evening. However some of the models are also showing weaker development ahead of this during the day Saturday though this would likely be more spotty and less organized than the main storm threat Saturday evening. PC && .PREV DISCUSSION... (Issued 930 AM CDT Fri Apr 14 2017) MARINE...Onshore flow/waves today and tonight expected to remain below small craft criteria. However warm front passes tonight with more shra/tsra which will likely set the table for a breezy day Saturday in the wake of the warm front with gusty southwest winds. A small craft advisory will likely be needed. PC PREV DISCUSSION... (Issued 545 AM CDT Fri Apr 14 2017) UPDATE... Band of isolated showers pushing northeast will exit areas south of Dells to Madison to kenosha area by sunrise and exit the Sheboygan area mid morning. AVIATION(12Z TAFS)... mainly VFR today. After a band of isolated showers pushes northeast and exits areas south of Dells to Madison to kenosha area by sunrise, and the Sheboygan area mid morning, a lull. Chance for more showers beginning mainly early afternoon. Will be a better chance for showers and a few storms late in the afternoon and into evening as better forcing and moisture arrive with an approaching warm front. Models suggest MVFR ceilings for the evening hours, then VFR from the southwest during the early morning hours Saturday. Will see some low level wind shear by later Friday night as the low level jet strengthens overhead. PREV DISCUSSION... (Issued 323 AM CDT Fri Apr 14 2017) TODAY AND TONIGHT...Forecast Confidence Is Medium. A weak mid/upper level shortwave embedded within a large ridge will move into southern Wisconsin this evening. Upper divergence increases today and continues tonight. 700 mb and especially 850 mb southwest flow increases this evening, with a 45 knot 850 mb low level jet reaching most of southern Wisconsin by midnight. 700 mb upward motion is quite strong this evening through just after midnight. The resultant moisture convergence and increasing elevated CAPE of 250 Joules/KG should set off a band of thunderstorms this evening and into the night, ending from the southwest during the early morning hours, as the surface warm front lifts north through much of southern Wisconsin during the early morning hours. Not much of any severe potential with the warm front. East to southeast winds will keep added Lake Michigan cooling, until the warm front moves across late tonight, with rising temperatures late. SATURDAY THROUGH SUNDAY NIGHT...Forecast Update...99 Confidence Is Medium. Gusty southwest winds are expected to develop across the area Saturday morning, lingering into the afternoon, as the warm sector airmass moves in with a tight pressure gradient. Partly cloudy skies are expected in the southeast half of the forecast area, and should allow for highs to rise well into the 70s. The entire area will see highs in the 70s, with the gusty southwest winds. Models are in fair agreement with the cold front moving eastward across the region Saturday night. There is decent low level frontogenesis response across the area with the frontal passage. Upward vertical motion is aided by a passing 500 mb vorticity maximum, as well as some upper divergence from the right rear quadrant of a 250 mb jet streak. Mean layer CAPE and deep layer shear are modest, but could combine to bring an isolated large hail and/or gusty wind risk. SPC kept most of the area in the Marginal Risk for severe storms for later Saturday afternoon and Saturday evening, which looks good. Rainfall amounts of 0.40 inches in the southeast to almost 1 inch in the northwest and far west are forecast through Saturday night. This may cause rivers to rise a bit. Quiet weather is then expected for Sunday into Sunday night, as high pressure passes by to the south. Cold air advection Sunday will occur, but high temperatures will still be in the middle 60s across the area. Gusty west northwest winds are expected Sunday as well. MONDAY THROUGH THURSDAY...Forecast Confidence Is Medium. Monday into Monday night look dry at this point, with the models generally in agreement to keep dry easterly flow over the area. Onshore winds Monday will keep lakeshore areas in the lower to mid 50s, with upper 50s to lower 60s well inland. There remains a good amount of uncertainty with the track of the surface low and related upper air features for Tuesday into Wednesday across the region. There are timing and placement differences between the GFS/ECMWF/Canadian models with this system. Thus, will lean toward the consensus blended model guidance for now. This will bring good chances for showers and smaller chances for thunderstorms during this period. This forecast probably will change, as the models try to figure out how to handle this system. Temperatures should be cooler near the lake each day, with milder values inland. There is continued uncertainty for Thursday in the models as well, so will use consensus blended PoPs and temperatures for this period. AVIATION(06Z TAFS)... VFR conditions are expected late evening and overnight across southern Wisconsin. Still think isolated to scattered showers will develop in the southwest mainly after midnight, with this area slowly lifting northeastward overnight. Have already seen a shower or two in the southwest. Chance for a few showers will then linger across the forecast area on Friday, though not expecting an all day soaker. Will be a better chance for showers and a few storms later in the day and into evening as better forcing and moisture arrive. Models suggest lower ceilings could develop tomorrow afternoon, persisting into at least the evening hours. May see some low level wind shear by later Friday night as the low level jet strengthens overhead. MARINE... Persistent east to southeast winds through tonight as a warm front lifts north across northern illinois today and through southern Wisconsin tonight. Despite the persistent east flow, winds will be light enough to keep waves below small craft advisory levels today, but a small craft advisory may be needed later tonight, especially north of Port Washington. . There will be a chance for thunderstorms this afternoon and tonight, and again Saturday afternoon through Saturday night. Southwest winds Saturday and west winds on Sunday are forecast to gust to 25 knots, so we may need a Small Craft Advisory for the weekend. The offshore nature of the winds should keep waves on the lower end, generally staying below 4 feet. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Today/Tonight and Aviation/Marine...Hentz Saturday THROUGH Thursday...Wood
Hazardous weather outlook, Apr 14, 3:12 PM CDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 312 PM CDT Fri Apr 14 2017 WIZ046-047-051-052-056>060-062>072-152015- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 312 PM CDT Fri Apr 14 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Tonight Isolated to scattered thunderstorms will occur this evening across southern Wisconsin. Chances for thunderstorms will linger late tonight toward the Montello, Fond du Lac and Sheboygan areas. No severe weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Friday There is a Marginal Risk for severe thunderstorms late Saturday afternoon and evening. A few storms may produce large hail and gusty winds. There is a chance for thunderstorms Tuesday afternoon and night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late Saturday afternoon and evening. LMZ643>646-152015- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 312 PM CDT Fri Apr 14 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight Winds will be turning south and increasing late tonight along with building waves toward Port Washington and Sheboygan. There is a chance of thunderstorms tonight. No severe weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Friday A Small Craft Advisory is in effect for Saturday and Saturday night for breezy southwest winds and high waves. Thunderstorms are likely Saturday night. A few storms may produce hail and gusty winds Saturday evening. www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.